Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 11, 2014, 4:44 AM CDT for 29 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 11, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 4:44 AM CDT (09:44 UTC)
- In effect from
- Mar 11, 2014, 1:00 PM CDT
- Expired
- Mar 11, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 37 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 90 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS84 KOUN 110944 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 444 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING FOR MUCH OF OKLAHOMA AND NORTH TEXAS... .VERY WARM...VERY DRY...AND BREEZY CONDITIONS ARE EXPECTED TODAY AHEAD OF A STRONG COLD FRONT. AS THE COLD FRONT ARRIVES THIS AFTERNOON AND EVENING...A WIND SHIFT WILL ADVERSELY AFFECT FIREFIGHTING OPERATIONS IF WILDFIRES OCCUR. OKZ014-016-021-022-033>038-044-TXZ083>090-111745- /O.UPG.KOUN.FW.A.0008.140311T1800Z-140312T0100Z/ /O.NEW.KOUN.FW.W.0010.140311T1800Z-140312T0100Z/ ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- 444 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR VERY WARM...VERY DRY...AND BREEZY CONDITIONS...FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS OF 15 TO 20 MPH...GUSTS TO 25 MPH... BECOMING NORTH THIS AFTERNOON OR EARLY EVENING...WITH GUSTS OF 45 TO 55 MPH. * HUMIDITY...5 TO 15 PERCENT. * TEMPERATURE...80 TO 90 DEGREES EARLY IN AFTERNOON THEN FALLING TEMPERATURES AS NORTHERLY WINDS BEGIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS VERY STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ007-008-012-013-017>020-023>029-039-040-045-111745- /O.NEW.KOUN.FW.W.0010.140311T1800Z-140312T0100Z/ GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER-LOGAN-PAYNE-CADDO- CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-STEPHENS-GARVIN- JEFFERSON- 444 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WARM...DRY...AND BREEZY CONDITIONS FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WIND...SOUTHWEST 15 TO 25 MPH AND GUSTY...BECOMING NORTH 30 TO 40 MPH WITH GUSTS AROUND 50 MPH THIS EVENING. * HUMIDITY...15 TO 20 PERCENT...THEN RISING AFTER THE WIND SHIFT. * TEMPERATURE...AROUND 80 DEGREES...THEN FALLING QUICKLY AFTER THE WIND SHIFT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
3 follow-up statements
404 WWUS84 KOUN 111805 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 105 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING FOR MUCH OF OKLAHOMA AND NORTH TEXAS... .VERY WARM...VERY DRY...AND BREEZY CONDITIONS ARE ONGOING TODAY AHEAD OF A STRONG COLD FRONT. AS THE COLD FRONT ARRIVES THIS AFTERNOON AND EVENING...A WIND SHIFT WITH VERY STRONG WIND GUSTS WILL ADVERSELY AFFECT FIREFIGHTING OPERATIONS IF WILDFIRES OCCUR. OKZ007-008-012>014-016>029-033>040-044-045-TXZ083>090-120100- /O.CON.KOUN.FW.W.0010.000000T0000Z-140312T0100Z/ GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 105 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WARM...DRY...AND BREEZY CONDITIONS FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA... * WIND...SOUTHWEST 15 TO 25 MPH AND GUSTY...BECOMING NORTH 30 TO 40 MPH WITH GUSTS AROUND 50 MPH LATE THIS AFTERNOON AND EVENING. * HUMIDITY...10 TO 20 PERCENT...THEN RISING AFTER THE WIND SHIFT. * TEMPERATURE...80 TO 90 DEGREES...THEN FALLING QUICKLY AFTER THE WIND SHIFT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
345 WWUS84 KOUN 112030 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK ISSUED BY NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING FOR MUCH OF OKLAHOMA AND NORTH TEXAS... .VERY WARM...VERY DRY...AND BREEZY CONDITIONS ARE ONGOING TODAY AHEAD OF AND JUST BEHIND A STRONG COLD FRONT. AS THE COLD FRONT ARRIVES THIS AFTERNOON AND EVENING...A WIND SHIFT WITH VERY STRONG WIND GUSTS WILL ADVERSELY AFFECT FIREFIGHTING OPERATIONS IF WILDFIRES OCCUR. OKZ007-008-012>014-016>029-033>040-044-045-TXZ083>090-120100- /O.CON.KOUN.FW.W.0010.000000T0000Z-140312T0100Z/ GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 330 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WARM...DRY...AND BREEZY CONDITIONS FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA... * WIND...SOUTHWEST 15 TO 25 MPH AND GUSTY...BECOMING NORTH 30 TO 40 MPH WITH GUSTS AROUND 50 MPH LATE THIS AFTERNOON AND EVENING. * HUMIDITY...10 TO 20 PERCENT...THEN RISING AFTER THE WIND SHIFT. * TEMPERATURE...80 TO 90 DEGREES...THEN FALLING AFTER THE WIND SHIFT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
161 WWUS84 KOUN 120109 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 809 PM CDT TUE MAR 11 2014 OKZ007-008-012>014-016>029-033>040-044-045-TXZ083>090-120215- /O.EXP.KOUN.FW.W.0010.000000T0000Z-140312T0100Z/ GRANT-KAY-GARFIELD-NOBLE-ROGER MILLS-CUSTER-BLAINE-KINGFISHER- LOGAN-PAYNE-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY- MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 809 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING HAS EXPIRED FOR CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS WILL REMAIN GUSTY OUT OF THE NORTH/NORTHWEST... RH VALUES HAVE IMPROVED... BUT DRY CONDITIONS REMAIN AND CAUTION IS STILL ENCOURAGED TO PREVENT THE START AND SPREAD OF WILDFIRES. $$ KURTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:25 AM CDT, 19 minutes earlier.
Area forecast discussion, Mar 11, 4:25 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT TUE MAR 11 2014
.DISCUSSION...
MOST OF OUR FORECAST AREA IS VERY WARM FOR THIS TIME OF DAY...AND
SOUTHWEST LOW-LEVEL FLOW WILL BRING EVEN WARMER...AND DRIER...AIR
INTO THE AREA TODAY. WE EXPECT TO REACH RED FLAG WARNING CRITERIA
OVER MUCH OF OUR AREA TODAY...AS TEMPERATURES RISE INTO THE 70S
AND 80S...AND DEW POINTS DROP. WINDS WILL BE MARGINAL...BUT WITH
THE WIND SHIFT AND STRONG WINDS EXPECTED LATER TODAY/TONIGHT...THE
WARNING SEEMS JUSTIFIED. THE WARNING AREA INCLUDES OUR PREVIOUS
FIRE WEATHER WATCH AREA...PLUS COUNTIES EXTENDING EAST AND
NORTHEAST.
THE WIND SHIFT WILL OCCUR AS A STRONG COLD FRONT SWEEPS RAPIDLY
SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND
EARLY EVENING. MODELS SHOW 50 TO 60 KT WINDS AT 850 MB...AND 40S
KT AT 925 MB. GIVEN THE TIGHT PRESSURE GRADIENT...STRONG SURFACE
PRESSURE RISES...AND SUBSIDENCE BEHIND THE FRONT...WINDS AT THE
SURFACE SHOULD BE EASILY STRONG ENOUGH TO WARRANT A WIND ADVISORY.
BRIEF INCURSIONS INTO HIGH WIND WARNING LEVELS ARE CERTAINLY A
POSSIBILITY AS WELL. WE WILL RETAIN THE EXISTING ADVISORY...AND
ADD THE REST OF OUR SOUTHEASTERN COUNTIES...WHERE IT WILL NOT BE
QUITE AS WINDY...BUT STILL STRONG FOR THAT AREA. LATER SHIFTS CAN
EVALUATE WHETHER OR NOT A HIGH WIND WARNING MAY BE NEEDED FOR A
SUBSET OF THE WIND ADVISORY AREA/TIME PERIOD.
WINDS WILL SUBSIDE TOMORROW...AND A RELATIVELY QUIET PATTERN WILL
FOLLOW. SOME WARM/MOIST ADVECTION AND AN UPPER-LEVEL WAVE WILL
BRING A SLIGHT CHANCE FOR RAIN ON FRIDAY...WHILE A SECOND UPPER-
LEVEL WAVE WILL RESUME RAIN CHANCES ON SATURDAY NIGHT AND SUNDAY.
THERE ARE QUITE A FEW MAJOR DIFFERENCES IN MODEL FORECASTS FOR
SUNDAY AND BEYOND. THIS BRINGS THE CONFIDENCE LEVEL WAY DOWN FOR
THAT PART OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 79 37 54 32 / 0 10 0 0
HOBART OK 85 35 54 30 / 0 10 0 0
WICHITA FALLS TX 86 39 56 32 / 0 0 10 0
GAGE OK 73 32 53 27 / 0 10 0 0
PONCA CITY OK 78 35 53 29 / 0 10 0 0
DURANT OK 80 41 57 33 / 0 0 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ007-008-012>014-016>029-033>040-044-045.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY FOR
OKZ004>031-033>041-044>046.
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY FOR
OKZ032-042-043-047-048-050>052.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR TXZ083>090.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY FOR
TXZ083>090.
&&
02/23Hazardous weather outlook, Mar 10, 7:06 PM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT MON MAR 10 2014
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
706 PM CDT MON MAR 10 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE REGION THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
STRONG... GUSTY WINDS WILL COMBINE WITH DRY AND WARM CONDITIONS
TUESDAY. THIS WILL RESULT IN EXCESSIVE FIRE DANGER ACROSS WESTERN
AND SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY. BURNING
IS STRONGLY DISCOURAGED... AS ANY FIRES WILL QUICKLY BURN OUT OF
CONTROL.
STRONG NORTH WINDS... GUSTING 40 TO 50 MPH... WILL FOLLOW A COLD
FRONT AS IT MOVES QUICKLY SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS
TUESDAY INTO TUESDAY NIGHT. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS... ESPECIALLY ON EAST-WEST ROADWAYS FOR HIGH PROFILE
VEHICLES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM TUESDAY.
30/JTKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:17 PM CDT | Special Weather Statement | OUN | Pottawatomie | 28 min |
| Mar 11, 5:45 PM CDT | Special Weather Statement | OUN | Pottawatomie | 30 min |
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.